And I’m becoming discouraged. Has anyone experienced this? Pre rupture I was never a big eater, this just made it worse. I’m down to 109. But to complicate the matter, most food seems to give me heartburn. I’ve been on Prilosec/Protonix since February 28, and tomorrow makes 16 weeks since I came home. I can’t get in to see the gastroenterology doctor because my insurance is maxed for the year & I don’t have $250 upfront to pay for the office visit. Ugh! I never had these issues until after this surgery & I’m so frustrated because I know I need to eat, but I’m in pain when I do, so then I just don’t want to do it. I’ll never recover at this rate. Please help.
You need to seek medical attention, if you have pain after you eat ... perhaps you need to go to the ER...to seek medical attention...don't they have to take a patient even if they have no insurance...
Please ... seek medical attention... Cyber~thoughts and prayers your way ~ Colleen
Many strange things can occur when undergoing brain surgery and neurons are disturbed. Each case is different and our own family's stories can help encourage each other that time can heal. For about a year I had to let my wife known when she had too much eat because her brain did not receive or interpret signals that she was full. Finally one evening she left the table saying she was stuffed and at that moment we realized the nerve pathways finally found their connection. Hell has no fury like telling your wife she might be eating to much!
you crack me up, Ed! ...
A medication named Megestrol also called Megace is used by Oncologist to stimulate appetite in cancer patients. A newer drug called Ghrelin could be better at doing this but may also be expensive Maybe your primary care doctor might consider a prescription for one of these to help you.
To Jo and Dana, I hope my comment brought a smile. I mentioned it to my wife at lunch today and she laughed as well but I had one foot out the patio door just in case!
Hi Robin, what medication are you on? I have been taking Plavix and Aspirin since my operation in March and I have noticed I have hearburn often at the moment, I have put this down to the medication, I might be wrong but Aspririn can irritate your stomach, might be worth a mention, have a good day, Jill xxxx
Since my surgery my appetite is also lower. I take plavix and aspirin also. I get heartburn a lot now and sometimes pain between my shoulder blades. I think its the aspirin. I have to eat a little different and have smaller meals during the day. I go to my pcp tomorrow. She may want to check gallbladder. My sister and I are the only women out of 7 with our gallbladder left. The meds may be irritating it possibly My neuro told me to take 4 , 81 mg aspirins throughout the day instead of one full one .
Robin, have you had your thyroid checked? You may want to google the pituitary renal axis...some similar terms...ask your doctor(s) about thyroid testing?? ...
Are the two drugs prescription or OTC? Was 02/28 bfore or after d/c? Was any GI testing begun while hospitalized? What diagnosis was provided for those drugs? What blood/urine tests were done while hopsitalized and while at GI?
You may want/need to check an itemized billing statement...to track any/all of drugs used and any radiology of the abdomen/pelvis...
Were any Dopplers (US) or CTAs done of your abdomen/pelvis/bladder? Doppler on me was one week before CTA w/o signed consent by either of two sisters w/PofA... Besides numerous other drugs, levaquin (levofloxacin) was admin'd for purported infection; continued into rehab...
Wha were the tests done for your diagnosis and the need of the Prilosex and Protonix...or are these the same ingredient, the first OTC and the second prescriptive?
As for having to pay the full price...ask your GI doc and the finance director (whatever the title)...to negotiate their acceptance of the contractual rate directly from you...including whatever copay portion you normally have...Your insurance payments should reflect the full billing and the contractual amounts paid.
Robin, I have no expertise; just my personal experiences and the documentation.
Sometime back., another member (somehow Sturdy comes to mind) is having thyroid treatment..
Prayers for you to secure the care you need...
Have you talked with your neuros on potential thyroid issues?
You may want to find "Sturdy" who wrote some months back about her thyroid treatment post angio/contrast...
I use ginger, in various format; i.e. uncrystallized ginger; ginger tea, etc...
hi robin-when i was working we got a note in our paycheck with advice from a gastro study that recommended not drinking water with meals because it dilutes the stomach acids that are essential to break down the food to aid in the digestive process-cant recall if it was concerning gerd or heartburn or both and tried to research but didnt find anything-it seems to help,also i switched from coffee to tea as recommended by a friend which also helped. I'm not exactly sure what it said- ithink 20 minutes before and 60 minutes after eating to not drink- i will look for you again & if i find a reputable source of this i will write back
omg ther are millions of articles about this -now i remember it wasnt that i found nothing on the topic but there are millions with all kinds of advice- one was interesting- granny was right saying dont drink water with fruit because of bacteria in the fruit-the stomach acids are diluted and the bacteria is then not destroyed-i have never heard of that but then again i didnt have a granny!lol i was amazed at the amount of blah,blah, blah but couldnt find a reputable source-good luck googling this one! Also was interesting-the French do not drink water with meals according to Joey Blahblah!-your friend ron
All I drink is water??? What should I be drinking?